Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 12, 2002, 1:26 PM CST for Russell County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2002, 1:26 PM CST (19:26 UTC)
- Expired
- Mar 12, 2002, 2:15 PM CST
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Russell County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 121926 SVRBHM ALC113-122015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CST TUE MAR 12 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSSELL COUNTY IN SOUTHEAST ALABAMA * UNTIL 215 PM CST * AT 125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF HURTSBORO...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RUTHERFORD...HATCHECHUBBEE...AND SEALE. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INSIDE...AND STAY AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 8 5 6, 0 7 5 8.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 11:30 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 12, 11:30 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1130 AM CST TUE MAR 12 2002 LATEST WATER VAPOR SATELLITE LOOP INDICATES UPPER LOW MOVING INTO SW MS ATTM...AND PROJECTED MOVEMENT ALMOST DUE EAST. SURFACE REFLECTION OF UPPER SYSTEM JUST SLIGHTLY SOUTHEAST BETWEEN MSY AND MCB. INVERTED TROUGH STRETCHES NE ACROSS TN VLY WITH WARM FRONT ACROSS SOUTHERN THIRD OF AREA. LINE OF CONVECTION SEEN ON LOCAL RADARS NEAR GADSDEN...SOUTHWARD TO THE GULF COAST. STRONGEST ACTIVITY FROM MGM SOUTHWARD INTO WARM SECTOR. POSSIBILITY OF ADDITIONAL DEVELOPMENT THIS AFTERNOON AS COLD POCKET MOVES INTO THE AREA FROM THE WEST. WILL ADJUST THE TEMPS SLIGHTLY ALL AREAS. POPS WILL BE LOWERED A BIT FOR AREAS W AND NW AND INCREASED SE. WILL ALSO MENTION HEAVY RAINFALL SE. UPDATE OUT SHORTLY. .BHM...NONE. 75
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:38 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 37 min |
| Mar 12, 12:11 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 64 min |
| Mar 12, 12:26 PM CST | Severe Thunderstorm Warning | BMX | Pike | 64 min |
| Mar 12, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 53 min |
| Mar 12, 12:57 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| Mar 12, 1:12 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 33 min |
| Mar 12, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 22 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.